Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|pennington1 - Tue Mar 04, 2008 8:02 pm||
I have had 11 heart caths since 11-01-06, 2 stents in the LAD and angioplasty x 2. I have chest pain both at rest and with excertion, shortness of breath almost continueously, to the point of often having to get help bathing. my heart rate often drops to around 32-40 and stays down for extended periods of time, and my blood pressure drops frequently to the point of readings of 60/30, i have dizzy spells to the point of passing out, and even spent a week in the hospital on depicoate just to get the pressure up. I recently had a chemical stress test that showed severe ischimia, they did a heart cath two days later and said they couldn't find anything and that the results could have been "shaddowing". I have seen two other doctors that "reviewed" my current doctors findings and said they don't know. My current cardiologist says he doesn't know what to do now, except maybe send me to a pain clinic. please help.
|Dr. A. Madia - Thu Mar 20, 2008 1:10 pm||
Coronary artery disease interferes with Heart physiology in two distinct ways. One, it causes impairment of blood supply to the heart muscle due to blockages and cause ischemia leading to Anginal pain or heart attack. Second, It can cause ‘necrosis’ or death of part of the heart muscle leading to reduction in pumping power [‘Ejection Fraction’ or EF]of the heart. This can lead to shortness of breath [SOB].
After 11 caths and 2 palsties, you get chest pain on exertion and dyspnea on effort so much so that you have to be bathed. This suggests two things. Either you are still having severe ischemia or second- and more likely- you are having a low ejection fraction. I am sure you must have undergone an Echocardiogram and this will she what Ejection Fraction you have. If it is below 30 % it can be the reason for your shortness of breath. The fact that you have BP sometime of 60/30 and you have to be hospitalized to keep it up probably indicates a low EF.
You say you have a pulse of 32-40. If really so, metoprolol needs to be curtailed in a gradual manner after consultation with your cardiologist.
From your profile I see that you have been a smoker and you have a COPD which is also a cause for your SOB.
I hope I have been helpful.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.